Proundly Supported by
Pfizer Foundation
    Home | Current Issue | Past Issue | Board | Instruction | Contact


Mucocutaneous Complications of Chemotherapy in 74

508

Siri Chiewchanvit MD*,
Khajornsakdi Noppakun MD*, Kittika Kanchanarattanakorn**
* Department of Internal Medicine, Faculty of Medicine, Chiang Mai University,
** Medical education section, Faculty of Medicine, Chiang Mai University

Abstract


Background : There have been many reports about mucocutaneous complications of chemotherapy from
western countries, but they are only small case series. Until now, there had been no such report in Thailand.
Objective : We assessed mucocutaneous complications in patients who received chemotherapy.
Patients and Method : A total of 74 patients, admitted for chemotherapy from October 2001 to January 2002
in the Internal Medicine Department, Maharaj Nakhon Chiang Mai Hospital, were studied.
Results : Of 74 patients (53 male and 21 female), we found a statistically significant relation between
gemcitabine and alopecia (p = .020), bleomycin and hyperpigmentation (p = .030), and cytarabine and
ichthyosis (< .001). The most common findings were alopecia (76.68%), hyperpigmentation (31.08%),
transverse white bands of the nails (22.97%), and ichthyosis (20.27%). Other notable findings included oral
mucositis, acne, acral erythema, flushing, onycholysis, urticaria, pruritus, phlebitis and cutaneous infections
(including tinea corporis, tinea ungium, and warts).
Conclusion : Mucocutaneous complications are common in patients who have received chemotherapy.
However, a further study with a larger sample size and specified chemotherapy regimen would be valuable.

Keyword : Mucocutaneous, Chemotherapy, Complication, Skin



Download Full Paper
  Vol87_No5_508-14.pdf  [ 207.63 Kb]

Home | Current Issue | Past Issue | Board | Instruction | Contact

© Copyright The Medical Association of Thailand. All Rights Reserved.2001-2002